MAUDE Adverse Event Report: ZOLL CIRCULATION AUTOPULSE PLATFORM RESUSCITATION; CARDIAC CHEST COMPRESSOR

ZOLL CIRCULATION AUTOPULSE PLATFORM RESUSCITATION; CARDIAC CHEST COMPRESSOR
Model Number MODEL 100
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported complaint of the autopulse platform (sn (b)(4)) displayed "system error, out of service, revert to manual cpr" error message was not confirmed during functional testing and archive data review.The system error, out of service, revert to manual cpr error message could not not be duplicated during functional testing.The platform failed the initial functional testing by displaying a user advisory "(ua)20" the reported complaint of the autopulse platform displayed a user advisory - "(ua)20" (position out of range) error message, unrelated to the reported complaint.The root cause of ua20 error message was due to the encoder drive shaft was not at the "home" position, likely attributed to user error.User advisory (ua) 20 is the clearable error message and alerts the operator that the autopulse driveshaft is not within the normally acceptable range of positions.This user advisory will persist until the driveshaft is returned to its home position.Per the autopulse user guide instruction, to clear the error message, the operator needs to pull up the lifeband until the chest bands are fully extended.The driveshaft was rotated to "home" position to clear ua20 error.After the driveshaft was rotated to "home" position, the platform displayed ua07 (discrepancy between load 1 and load 2 too large) error message upon powering on, unrelated to the reported complaint.The load cell characterization test results confirmed both load cell was defective.The probable root cause of ua07 error was likely attributed to mishandling such as a drop or defective load cells.To remedy ua07, both load cells needs to be replaced.No physical damage was observed on the platform during visual inspection.During archive data review, no "system error, out of service, revert to manual cpr" occurred, thus not confirming the reported complaint.However, multiple ua20 and ua07 error messages were observed, unrelated to the reported complaint.Upon further functional testing and unrelated to the reported complaint, the encoder drive shaft does not rotate smoothly, exhibits binding and resistance.The root cause was due to the sticky driveshaft clutch area, which is usually caused by sharp edges from all 12-hex edges of the armature plate or due to burrs on the surface of the clutch rotor.The impact of sticky clutch was not severe enough to make the platform non-functional.Deburring of the clutch plate needs to be performed to remedy the problem.Waiting on customer's approval for service repair.
 
Event or Problem Description
During shift check, customer reported that the autopulse platform (serial #(b)(4)) displayed "system error, out of service, revert to manual cpr " upon powering on.The lifeband doesn't retract but no issue with lifeband but with the platform.No patient involvement.

Brand Name
AUTOPULSE PLATFORM RESUSCITATION
Common Device Name
CARDIAC CHEST COMPRESSOR
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key12208457
Report Number3010617000-2021-00633
Device Sequence Number4686484
Product Code DRM
UDI-Device Identifier00849111001113
UDI-Public00849111001113
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODEL 100
Device Catalogue Number8700-0740-10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2021
Initial Report FDA Received Date07/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1